Alert archive / Arizona / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 29, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jul 19, 2004, 2:51 PM MST for Gila County, Navajo County, Arizona. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2004, 2:51 PM MST (21:51 UTC)
- Expired
- Jul 19, 2004, 3:15 PM MST
- In force
- 24 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
Counties Gila County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 110 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 9.9 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 316 J/kg
- Mixed-layer CIN
- -304 J/kg
- Mixed-layer LCL
- 2600 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KFGZ 192151 SVRFGZ AZC007-017-192215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 249 PM MST MON JUL 19 2004 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA SOUTHEASTERN NAVAJO COUNTY IN NORTHEAST ARIZONA * UNTIL 315 PM MST * AT 243 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTHEAST OF CARRIZO ON HWY 60... OR ABOUT 15 MILES SOUTHWEST OF SHOW LOW...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HWY 60 UNTIL 315 PM MST REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN FLAGSTAFF. LAT...LON 3408 11033 3390 11023 3401 10989 3426 11009 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 10:10 AM MST, 4 hours 41 minutes earlier.
Area forecast discussion, Jul 19, 10:10 AM MST, 4 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1010 AM MST MON JUL 19 2004 .SYNOPSIS...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY THROUGH THIS WEEK...ESPECIALLY OVER HIGHER TERRAIN DURING THE AFTERNOON AND EVENING HOURS. TEMPERATURES WILL REMAIN AT SEASONABLE LEVELS. && .DISCUSSION...UPPER LEVEL HIGH PRESSURE CENTER NEAR SOUTHWESTERN NM THIS MORNING WITH TROUGH OF LOW PRESSURE OFF THE PACIFIC COAST. WEAK SHORTWAVE TROUGH IN BETWEEN TWO FEATURES MOVING NORTHWARD THROUGH WESTERN AZ AT THIS TIME IN SOUTHERLY FLOW. GOES PW PLOTS SHOW PLUME OF HIGH PRECIPITABLE WATER PUSHING INTO WESTERN AZ AS WELL...DUE TO CIRCULATION AROUND HIGH PRESSURE CENTER. FGZ SOUNDING THIS MORNING SHOWING LITTLE CHANGE FROM YESTERDAY: SLIGHTLY ABOVE AVERAGE PW .89 INCHES, LARGE CAPE OF 1800 J, WEAK SHEAR IN LIGHT SSW FLOW. SOUNDINGS TO THE SOUTH ARE SHOWING INCREASED CAPE BUT OTHERWISE LITTLE EFFECTIVE CHANGE. SO...EXPECTING MAIN FEATURES TODAY BEING THE SHORTWAVE WHICH SHOULD PROVIDE A LITTLE EARLY LIFT TO THE KAIBAB PLATEAU AREA AND THE PLUME OF MOISTURE AFFECTING ROUGHLY THE WESTERN HALF OF THE CWFA. CONVECTION ALREADY LOOKING VIGOROUS THIS MORNING WITH ISOLATED SHOWERS IN VICINITY OF FLAGSTAFF. FOR THE REST OF THE WEEK...THE HIGH POSITION MOVES LITTLE FROM ITS POSITION OVER SW NM...BUT THE PACIFIC TROUGH BASICALLY FILLS WITH RIDGING BUILDING IN BEHIND IT AS A WEAK SHORTWAVE EJECTS INLAND THROUGH THE NORTHERN GREAT BASIN. WESTERLY FLOW DEVELOPS THROUGH THE GREAT BASIN FOR THE LATTER HALF OF THE WEAK BRINGING SOME DRIER FLOW NEAR THE NORTHERN BORDER OF AZ. EXPECTING THIS TO BRING REDUCED CHANCES OF PRECIP TO NORTHERN ZONES...BUT LITTLE CHANGE ELSEWHERE FOR CONTINUED LOW TO MEDIUM GRADE MONSOONAL ACTIVITY. ONTON. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jul 19, 9:55 AM MST, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 955 AM MST MON JUL 19 2004 AZZ004>018-037>040-191400- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 955 AM MST MON JUL 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A MOIST AND UNSTABLE AIR MASS WILL REMAIN ACROSS NORTHERN ARIZONA TODAY WITH MOISTURE MOST PLENTIFUL FROM NEAR FLAGSTAFF AND WESTWARD. THUNDERSTORMS WILL BE MOST NUMEROUS FROM NEAR FLAGSTAFF WESTWARD...WITH STORMS GENERALLY FORMING FIRST OVER THE HIGHER TERRAIN AND MOVING NORTH TO NORTHEASTWARD. THE MAIN THREAT FROM STORMS TODAY WILL BE LOCALIZED HEAVY RAIN AND ISOLATED HAIL UP TO 1 INCH. EXPECT LOCAL RAINFALL AMOUNTS OF 1 TO 2 INCHES WITH THE STRONGER AND MORE PERSISTENT STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MOISTURE WILL REMAIN OVER NORTHERN ARIZONA DURING THIS PERIOD WHICH WILL ALLOW FOR SCATTERED SHOWERS AND THUNDERSTORMS TO FORM EACH AFTERNOON AND EVENING...ESPECIALLY OVER THE HIGHER TERRAIN. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Severe Thunderstorm Warnings in Arizona, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.